What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 9, 2:59 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, May 9, 2:59 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
359 PM EDT Thu May 9 2024
.SYNOPSIS...
A surface low moving east and away from Ohio this evening will
trail a cold front south through the CWA tonight in its wake.
A brief period of high pressure will build on Friday, then get
shunted to the southeast ahead of a surface low moving east
through southern Michigan. A trailing cold front will bring one
more threat of shower activity overnight and early Saturday,
with a dry period then expected to last through Monday.
&&
.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
A well defined stationary front bisecting Ohio and CWA from w-e
will move southward this afternoon, reaching the Ohio River near
nightfall.
Showers have become fairly prolific over the CWA in the past
hour or so. Very few lightning strikes are noted moving into
west central Ohio, though that particular thunderstorm might
maintain this feature as it moves east across northern forecast
area. Some few cells in north central IN are also of a similar
strength with an equally similar sparsity of lightning. These
appear to be focused along s/w energy that is stretched out
nearby.
Warm air being pulled in on the south side of the front will
continue to pull in moisture and aide in shower formation, some
of which could become strong enough to support lightning and
potentially damaging wind if cores collapse. Shear along the
front, moving southward into a slightly unstable environment,
topped by s/w activity all led to keeping thunder threat across
the CWA, exiting east towards midnight.
Cold air behind the front will result in lows near 50 for most
locations, some upper 40s in west central Ohio.
&&
.SHORT TERM /7 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
An upper level trough will move east through the Ohio Valley on
Friday. Uniform northwest flow will keep a reinforcing shot of
cold air over the CWA during this time, limiting Saturday's
highs to within 2-3 degrees of 65. Overnight lows will range
from the upper 40s along and west of the I-75 corridor, mid 40s
in eastern CWA, and some low 40s in the Hocking Hills. This is
due to clearing sky cover early on. In the west, winds will be
shifting southwest ahead of the next system. Surface low
pressure moving east through lower Michigan will push a cold
front from w-e across the CWA later overnight. Cloud cover will
overspread the west, and winds should shift to southwest before
daybreak everywhere. This will not likely hold temperatures up
in the east since the flow doesn't pick up until the front gets
closer which will be nearer daybreak in this area.
Showers will accompany the front and be focused in the northern
CWA. Thunder can't be ruled out as strong s/w energy is
rotating around a southeastward diving upper trough, with the
apex affecting our area of concern. The trough will cross w-e
through the CWA late Fri night and early Sat morning. Did not
think that thunder will be the prevailing wx with this feature.
Most likely scenario attm is showers, with some embedded thunder
towards daybreak. Went a little wide with the pop footprint, but
limited any higher pops to just a 60% chance.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
A mid level s/wv in the northwest flow aloft will be affecting
the region on Saturday. A cold frontal boundary will be moving
east through the morning, but with the embedded energy aloft
still yet to move through, showers and embedded thunderstorms
will linger into the first part of the afternoon. Pcpn will then
taper off from west to east from the latter half of the
afternoon into the evening. It will be breezy to locally windy
with wind gusts between 25 and 35 mph forecast. It will be cool
with highs ranging from the lower 60s north to near 70 far
south.
For Saturday night into Sunday, surface high pressure will
build east into the Great Lakes and Ohio Valley. This will allow
skies to clear and the airmass to dry out. After cool lows in
the 40s, highs on Sunday will warm into the upper 60s to the
lower 70s.
For the period Sunday night into Monday, while the surface high
moves east, a mid level ridge axis will move east as well.
Clouds will increase and thicken by Monday as the next weather
system approaches from the southwest. Moist ascent will begin
during the afternoon hours which will lead to a chance of
showers and thunderstorms. After lows in the upper 40s to the
mid 50s, highs on Monday will warm into the mid/upper 70s as
southerly flow increases.
The Monday night into Wednesday period will be marked by a more
active weather pattern as mid level energy and a front pass
across the Ohio and Tennessee Valleys. Showers and thunderstorms
will be possible. Lows in the 50s and lower 60s will be
followed by highs in the lower to mid 70s.
A brief respite may occur by Wednesday night into the first
part of Thursday before more active weather moves in for the end
of the work week and into the weekend.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Active weather this afternoon and early evening will end later
in the evening, by midnight for most of the CWA. West-east
stationary front just north of a DAY-CMH line is a well defined
boundary at the surface with northeast wind to the north and
south-southwest wind to it's south.
Activity is increasing this afternoon but confidence in deep
convection associated with thunderstorms was lacking, with the
possible exception of DAY in the afternoon. Will maintain an
active weather watch and amend forecast when/if thunder activity
becomes more likely or a deeper storm develops upstream from any
of the terminals.
Front passes south tonight and winds switch to the north. Cold
advection will lower cigs AOB 1kft area-wide that should lift
near or shortly after daybreak into MVFR, reaching VFR and
scattering somewhat in the afternoon and clearing by evening.
VSBYS will drop in shower/thunderstorm activity but should not
drop overnight with a decent north wind maintaining at 8-12kt.
OUTLOOK...showers with MVFR cigs/vsbys are expected later Friday
night into early Saturday, focused in the north nearer DAY/CMH.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...Franks
Hazardous weather outlook, May 9, 4:00 AM EST, 14 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Thu May 9 2024
OHZ026-034-035-042>046-051>056-100900-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami-
Champaign-Clark-Madison-Franklin-Licking-
500 AM EDT Thu May 9 2024
This Hazardous Weather Outlook is for central Ohio and west central
Ohio.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082-
088-100900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Preble-Montgomery-Greene-Pickaway-Fairfield-
Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland-
Adams-Pike-Scioto-
500 AM EDT Thu May 9 2024
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Thunderstorms this afternoon and early evening could be strong to
severe. Damaging straight line winds and large hail are the primary
threats. An isolated tornado cannot be ruled out. Locally heavy rain
could lead to some minor flooding.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon.
In the hours before
Local storm report, May 9, 3:05 PM EST, 3 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
405 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM Tornado 2 N Blanchester 39.31N 83.99W
05/07/2024 Clinton OH NWS Storm Survey
EF0 tornado confirmed north of Blanchester
in Clinton County Ohio. Maximum winds of 85
mph.
&&
nmSpecial weather statement, May 9, 4:17 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wilmington OH
517 PM EDT Thu May 9 2024
OHZ061-062-092145-
Montgomery OH-Greene OH-
517 PM EDT Thu May 9 2024
...STRONG THUNDERSTORMS WILL IMPACT GREENE AND MONTGOMERY COUNTIES
THROUGH 545 PM EDT...
At 517 PM EDT, strong thunderstorms were located along a line
extending from Moraine to near Beavercreek, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Dayton, Kettering, Beavercreek, Fairborn, Xenia, Miamisburg,
Springboro, Bellbrook, Moraine, Oakwood, Wright-Patterson Afb, West
Carrollton, Cedarville, Jamestown, Wilberforce, Riverside,
Germantown, New Jasper, Spring Valley, and Centerville.
This includes I-75 in Ohio between mile markers 42 and 55.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3957 8380 3977 8365 3979 8424 3960 8438
TIME...MOT...LOC 2117Z 272DEG 33KT 3970 8426 3976 8402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosLocal storm report, May 9, 4:21 PM EST, 1 hour 46 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
521 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM Flash Flood 2 ESE Cheviot 39.14N 84.58W
05/08/2024 Hamilton OH Fire Dept/Rescue
Apartment flooded and street flooding along
Gobel Street north of Harrison Avenue near
Westwood Commons.
&&
JDRSpecial weather statement, May 9, 4:46 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
546 PM EDT Thu May 9 2024
OHZ062-063-072-092215-
Fayette OH-Clinton OH-Greene OH-
546 PM EDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
FAYETTE...NORTHEASTERN CLINTON...AND SOUTHEASTERN GREENE COUNTIES
THROUGH 615 PM EDT...
At 545 PM EDT, a strong thunderstorm was located near Xenia, moving
east at 55 mph.
HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Visibility will be poor and hydroplaning
is possible.
Locations impacted include...
Xenia, Washington Court House, Jamestown, Jeffersonville,
Wilberforce, New Jasper, Bowersville, Port William, Milledgeville,
Octa, Paintersville, Rosemoor, Bloomington, Middleton Corner,
Lumberton, Oldtown, Bookwalter, Bell Center, and Shady Grove.
This includes I-71 in Ohio between mile markers 54 and 75.
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3957 8344 3950 8356 3956 8397 3974 8396
3970 8341
TIME...MOT...LOC 2145Z 272DEG 49KT 3965 8387
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 9, 5:12 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
612 PM EDT Thu May 9 2024
OHZ063-064-072-073-092245-
Ross OH-Fayette OH-Clinton OH-Pickaway OH-
612 PM EDT Thu May 9 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FAYETTE...
NORTHEASTERN CLINTON...SOUTHWESTERN PICKAWAY AND NORTHWESTERN ROSS
COUNTIES THROUGH 645 PM EDT...
At 611 PM EDT, a strong thunderstorm was located near Jeffersonville,
moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington Court House, Sabina, Mount Sterling, Jeffersonville,
Bloomingburg, New Holland, Staunton, Milledgeville, Octa, Deer Creek
Lake, Jasper Mills, Reesville, Rock Mills, Bookwalter and Plano.
This includes I-71 in Ohio between mile markers 63 and 76.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3954 8316 3939 8326 3947 8368 3972 8363
3969 8315
TIME...MOT...LOC 2211Z 274DEG 20KT 3959 8355
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HatzosSpecial weather statement, May 9, 5:47 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
647 PM EDT Thu May 9 2024
OHZ064-073-074-092315-
Ross OH-Hocking OH-Pickaway OH-
647 PM EDT Thu May 9 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
HOCKING...SOUTHEASTERN PICKAWAY AND NORTHEASTERN ROSS COUNTIES
THROUGH 715 PM EDT...
At 647 PM EDT, strong thunderstorms were located along a line
extending from near Hide-A-Way Hills to near Chillicothe, moving east
at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chillicothe, Logan, Nelsonville, Kingston, Hocking Hills State Park,
Starr, Laurelville, Murray City, Adelphi, Ilesboro, Gibisonville,
Mooresville, Lake Logan State Park, Haydenville, Whisler, South
Bloomingville, Enterprise, Union Furnace, and Rockbridge.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3947 8217 3947 8228 3938 8229 3939 8251
3937 8252 3937 8275 3930 8276 3937 8315
3957 8268 3956 8262 3959 8262 3961 8259
3960 8250 3963 8249 3964 8238 3960 8238
3959 8226 3956 8226 3955 8216
TIME...MOT...LOC 2247Z 270DEG 36KT 3960 8253 3942 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Hatzos